Hail, Morrill
- When
- June 10, 6:14 PM MST to 6:17 PM MST
- Where
- Morrill County, 11.31 mi E of Bonner
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.930, -102.800
A rather stable environment existed during the morning and early afternoon over the western Nebraska Panhandle. However, during the afternoon moisture began to be brought into the area and an upper level disturbance moved into the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A rather stable environment existed during the morning and early afternoon over the western Nebraska Panhandle. However, during the afternoon moisture began to be brought into the area and an upper level disturbance moved into the area. With the addition of heating during the afternoon, the environment became unstable and thunderstorms developed and moved eastward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 5:15 PM MST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT THU JUN 10 2010 .UPDATE... CAP STARTING TO DISSOLVE ACROSS THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CELLS DEVELOPING OVER NORTHEAST COLORADO EXHIBITING ROTATION. WENT AHEAD AND ISSUED TORNADO WATCH 294 FOR OUR SOUTHERN NEBRASKA PANHANDLE FOR THIS EVENING. CLAYCOMB && .PREV DISCUSSION... /ISSUED 230 PM MDT THU JUN 10 2010/ SHORT TERM...TONIGHT THROUGH SATURDAY SW FLOW WILL OCCUR ALOFT OVER THE CWA THIS AFTERNOON AND TONIGHT AS A DEEP UPPER TROUGH MOVES OVER THE WESTERN U.S. A FAIRLY STRONG VORTICITY MAX WILL MOVE ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. LI'S WILL BE FROM -2 TO -4 EAST OF THE LARAMIE RANGE LATE THIS AFTERNOON AND FROM -3 TO -5 IN THE SOUTHERN NEB PANHANDLE. CAPE VALUES WILL BE FROM 1500 TO 2000 J/KG IN THE SOUTHERN PANHANDLE. BELIEVE THAT THE FOCUS FOR SEVERE WEATHER WILL BE IN THE SOUTHERN HALF OF THE PANHANDLE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ALONG WITH HEAVY RAIN WILL OCCUR WITH THE SUPERCELLS THAT DEVELOP LATE THIS AFTERNOON. THE REST OF THE CWA CAN EXPECT THUNDERSTORMS THIS AFTERNOON AND EVENING WITH SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. SW FLOW WILL CONT FRI AND FRI NIGHT AS AN UPPER LOW DEVELOPS OVER SOUTHERN NV. A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA BY FRI EVENING. THIS WILL RESULT IN MUCH COOLER TEMPERATURES ACROSS THE AREA FOR SAT. DEEP LAYER MOISTURE WILL RESULT IN HEAVY RAINFALL ACROSS THE AREAS EAST OF THE LARAMIE RANGE AND THE NEB PANHANDLE. LI'S FRI AFT AND EVENING WILL BE FROM 0 TO -3 EAST OF THE LARAMIE RANGE WITH CAPES UP TO 1000 J/KG...SO CHANCES FOR SEVERE THUNDERSTORMS WILL LOW ON FRI. HIGH TEMPERATURES WILL BE FROM 4 TO 7 DEGREES BELOW NORMAL ON FRI... AND FROM 20 TO 25 DEGREES BELOW NORMAL ON SAT. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY THE 12Z GFS...GEM AND ECMWF MODELS CONTINUE TO PREDICT AN OVERRUNNING/UPSLOPE EVENT ACROSS THE CWA THIS WEEKEND...WITH POTENTIAL HEAVY RAINFALL EXACERBATING THE ONGOING FLOODING SITUATION. ALSO...MUCH COOLER TEMPERATURES WILL CONTINUE SATURDAY NIGHT...DOWN TO NEAR FREEZING ABOVE 9500 FT IN THE SNOWY AND SIERRA MADRES RESULTING IN SNOW SHOWERS. SNOW ACCUMULATIONS WILL BE FROM ONE TO TWO INCHES. ON SUNDAY... THE UPPER LOW WILL BEGIN TO OPEN UP AND SLOWLY MEANDER NORTHEAST TOWARDS THE CWA. PRECIPITATION CHANCES WILL LINGER INTO MONDAY AS THE UPPER LOW SLOWLY EXITS THE AREA. BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH MONDAY. ON TUESDAY...THE ECMWF AND GEM SHOW SOUTHWEST FLOW DEVELOPING AS ANOTHER TROUGH ENTERS THE PACIFIC NORTHWEST. CONVERSELY...THE GFS KEEPS THE TROUGH CONFINED OVER THE CANADIAN ROCKIES YIELDING ZONAL FLOW OVER THE CWA. IN EITHER EVENT...THE AREA SHOULD REMAIN MOSTLY DRY TUESDAY AND WEDNESDAY OUTSIDE A FEW AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. && AVIATION...00Z TAF ISSUANCE GREATEST THUNDERSTORM THREAT APPEARS TO BE THE SOUTHERN NEBRASKA PANHANDLE THIS EVENING AND HAVE ADDED THUNDERSTORMS IN THE TAFS FOR THESE TAF SITES. AM STILL CONCERNED LATER THIS EVENING FOR MVFR AND POSSIBLY SOME IFR CEILINGS AS THE PANHANDLE ONCE AGAIN RECIEVES AMPLE RAINFALL...FOLLOWED BY UPSLOPING WINDS. HAVE ADDED LOW END MVFR CEILINGS INTO THESE TAFS FOR LATE TONIGHT INTO FRIDAY MORNING. WYOMING TAFS LOOK GOOD WITH VFR CONDITIONS EXPECTED. && FIRE WEATHER... FIRE DANGER WILL REMAIN LOW THROUGH THE END OF THE WEEK AND INTO THE WEEKEND WITH HEAVY RAINFALL EXPECTED AND HIGH FUEL MOISTURE. && HYDROLOGY... FLOODING CONTINUES FOR RIVERS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES DUE TO SNOW MELT AND RAINFALL...ESPECIALLY FOR THE NORTH PLATTE AND LARAMIE RIVERS. FLOOD WARNINGS REMAIN IN EFFECT FOR SOUTHERN AND EASTERN CARBON COUNTY...INCLUDING THE MEDICINE BOW AND ENCAMPMENT RIVERS AND THEIR TRIBUTARIES. FLOWS ALONG THE NORTH PLATTE RIVER REMAIN ELEVATED AT HENRY AND MITCHELL IN THE NEB PANHANDLE. ADDITIONAL HEAVY RAINFALL FRIDAY THROUGH SUNDAY WILL LIKELY KEEP RIVER LEVELS HIGHER THAN PREDICTED...WITH THE HEAVIEST RAINFALL EXPECTED ALONG AND EAST OF THE LARAMIE RANGE INTO WESTERN NEBRASKA. WILL CLOSELY MONITOR STREAMS AND RIVERS THROUGH THE WEEKEND ACROSS THE AREA FOR THE POTENTIAL OF RIVER FLOODING...URBAN AND SMALL STREAM FLOODING...AND ALSO FLASH FLOODING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD LONG TERM...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 949 AM MDT THU JUN 10 2010 NEZ002-003-095-096-WYZ101>118-111600- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 949 AM MDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING OR EARLY AFTERNOON AND WILL CONTINUE INTO THIS EVENING. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS. WATERS CONTINUE TO RUN HIGH ON THE LARAMIE RIVER...AND ARE EXPECTED TO CONTINUE TO RISE AND REMAIN ABOVE FLOOD STAGE. THEREFORE...A FLOODING WARNING IS IN EFFECT FOR THE LARAMIE VALLEY...SPECIFICALLY THE LARAMIE RIVER AND ITS TRIBUTARIES INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON AND EVENING. MUCH COOLER TEMPERATURES AND SIGNIFICANT RAINFALL CAN BE EXPECTED FOR FRIDAY NIGHT THROUGH SUNDAY. WIDESPREAD ONE HALF TO ONE INCH OF RAINFALL CAN BE EXPECTED...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING IN EXCESS OF ONE AND A HALF INCHES. THIS MAY FURTHER AGGRAVATE THE ALREADY HIGH RIVERS AND SATURATED GROUND ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ119-111600- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY- 949 AM MDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE WITH THE STORMS. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STORMS. WATERS CONTINUE TO RUN HIGH ON THE LARAMIE RIVER...AND ARE EXPECTED TO CONTINUE TO RISE AND REMAIN ABOVE FLOOD STAGE. THEREFORE...A FLOODING WARNING IS IN EFFECT FOR THE LARAMIE VALLEY...SPECIFICALLY THE LARAMIE RIVER AND ITS TRIBUTARIES INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON AND EVENING. MUCH COOLER TEMPERATURES AND SIGNIFICANT RAINFALL CAN BE EXPECTED FOR FRIDAY NIGHT THROUGH SUNDAY. WIDESPREAD ONE HALF TO ONE INCH OF RAINFALL CAN BE EXPECTED...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING IN EXCESS OF ONE AND A HALF INCHES. THIS MAY FURTHER AGGRAVATE THE ALREADY HIGH RIVERS AND SATURATED GROUND ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT THU JUN 10 2010 WYZ106-107-115>118-110100- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 605 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHWESTERN LARAMIE...EASTERN ALBANY AND SOUTHERN PLATTE COUNTIES UNTIL 700 PM MDT... AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BALDY PEAK...OR 21 MILES NORTH OF LARAMIE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAMBERT... BORDEAUX... CHUGWATER... SYBILLE RESEARCH UNIT... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 47 AND 72. RE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT THU JUN 10 2010 NEZ019-021-110115- MORRILL NE-SCOTTS BLUFF NE- 612 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF AND NORTHERN MORRILL COUNTIES UNTIL 715 PM MDT... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINATARE...OR 9 MILES EAST OF SCOTTSBLUFF... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHIMNEY ROCK... BAYARD... PERRIN... ANGORA... BONNER... PETERSON LAKE... BOX LAKE... MCGREW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT THU JUN 10 2010 NEZ019-021-110115- MORRILL NE-SCOTTS BLUFF NE- 618 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF AND NORTHERN MORRILL COUNTIES UNTIL 715 PM MDT... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINATARE...OR 9 MILES EAST OF SCOTTSBLUFF... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND BRIEF WIND GUSTS AROUND 50 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHIMNEY ROCK... BAYARD... PERRIN... ANGORA... BONNER... PETERSON LAKE... BOX LAKE... MCGREW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT THU JUN 10 2010 NEZ003-021-110145- BOX BUTTE NE-MORRILL NE- 639 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND MORRILL COUNTIES UNTIL 745 PM MDT... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAKE MINATARE TO 6 MILES EAST OF REDINGTON...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ALLIANCE... PERRIN... BRIDGEPORT... BRICKER LAKES... ANGORA... ROACH LAKE... ALLIANCE AIRPORT... BROADWATER... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 649 PM MDT THU JUN 10 2010 WYZ106>108-117-118-110145- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 649 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LARAMIE... SOUTHERN PLATTE AND SOUTHERN GOSHEN COUNTIES UNTIL 745 PM MDT... AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BORDEAUX TO 9 MILES WEST OF CHUGWATER TO LAMBERT...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND BRIEF WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WHEATLAND... BORDEAUX... CHUGWATER... GRAYROCKS RESERVOIR... GLOMILL RESERVOIR... VETERAN... YODER... HAWK SPRINGS... LINGLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 40 AND 82. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 653 PM MDT THU JUN 10 2010 WYZ104-105-109>114-110145- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SIERRA MADRE RANGE WY-SNOWY RANGE WY-SOUTHWEST CARBON COUNTY WY-UPPER NORTH PLATTE RIVER BASIN WY- 653 PM MDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 745 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF SAND CREEK POINT TO SINCLAIR TO 8 MILES NORTHEAST OF DIXON...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SEMINOE DAM... SARATOGA... HANNA... HOG PARK RESERVOIR... ENCAMPMENT... ELK MOUNTAIN... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 217 AND 264. RE
The North Platte radar (KLNX), 184 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231192.